Hail, Keith
- When
- June 4, 11:20 AM MST
- Where
- Keith County, Ogallala
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.483, -99.333
19 hail, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 4, 1:02 AM MST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 AM CDT SAT JUN 4 2005 .DISCUSSION... 07Z SFC HAND ANALYSIS SHOWING SFC LOW OVER IML WITH WEAK INVERTED TROF BTWN OGA AND LBF...THEN EXTENDING BACK TWD AIA. REGIONAL RADAR SHOWS PLENTY OF CONVECTION ASSOCIATED WITH GOOD MID LEVEL INSTABILITY AND SOME ISENTROPIC LIFT AROUND 305K. FURTHER WEST... CONVECTION CONGEALING INTO A MORE LINEAR FASHION WITH DEVELOPING MID LEVEL F-GEN BAND. THIS FEATURE SHOULD EVENTUALLY TAKE OVER THROUGH THE REMAINDER OF THE MORNING AS THE BEST LARGE SCALE ISENTROPIC LIFT SHIFTS INTO ERN NEBR AND WESTERN IA. THIS MID LEVEL F-GEN BAND WILL THEN SLIDE EWD THROUGH THE DAY...MUCH LIKE A WINTER SYSTEM. GFS AND NAM IN PRETTY GOOD AGREEMENT WITH THIS IDEA AND HAVE TRENDED TWD THAT SOLN AS WELL. THE BIG QUESTION IS THREAT OF HVY RAIN AND FLOODING. 00Z RAOB FROM LBF HAD MANY INDICATIONS THAT HEAVY RAIN WOULD OCCUR THIS PAST EVENING...WARM CLOUD DEPTH OF AOA 3 KM AND PWAT AT AROUND +2 SD ABOVE THE MEAN FOR THE FIRST OF JUNE. WITH SATURATED GROUND ALREADY... ESPECIALLY SE OF A LINE FROM ONL TO LBF TO HAYES CENTER...ANY ADDITIONAL RAINS WILL FURTHER AGGRAVATE THIS SITUATION. HAVE NOT HAD ANY REPORTS LATE TONIGHT BUT THATS NOT UNEXPECTED. WITH GRIDS INCLUDING HVY RAIN THROUGH THE DAY...THINK IT PRUDENT TO CONTINUE THE FLOOD WATCH AND EXTEND IT INTO LATE AFTERNOON. AT THAT TIME...SHOULD THE PRECIP ACT AS PER NAM...THREAT FOR FF PRODUCING RAIN SHOULD BE OVER. BELIEVE THAT HPC DEPICTION LOOKS PRETTY GOOD WHICH SHOULD ALSO PARALLEL WHERE OUR GOING WATCH WILL BE EXTENDED TEMPORALLY. 06Z NAM DEVELOPING CONVECTION A LITTLE DIFFERENTLY...FOCUSING MORE ON SRN NEBR. THIS SEEMS REASONABLE ESPECIALLY IF THERE IS ANY SUNSHINE WITH ATMOSPHERE READY TO GO AND JUST NEEDING SFC FOCUS...WHICH NAM SHOWS TO BE A DEW POINT DISCONTINUITY UPON WHICH SFC CONVECRGENCE INCREASES AS UPPER LOW MOVES EWD. MID LEVEL F-GEN BAND SHOULD WEAKEN BY LATE AFTERNOON AS NEW SFC BASED CONVECTION DEVELOPS. DRY DAY ON SUNDAY FOR THE MOST PART...NOT GOING WITH THE IDEA THAT CONVECTION WILL LINGER PAST 12Z SUN. FLOW BECOMES WRLY BY AFTERNOON AND GIVEN GOOD SUN ANGLE SHOULD NOT HAVE PROBLEMS GETTING TO MOS VALUES DESPITE SOME WET GROUND. SHORT WAVE RIDGE THEN MOVES OVER AND WITH SWRLY DOWNSLOPE TEMPS SHOULD EXCEED CLIMATE AVES FOR MONDAY. WILL HAVE TO WATCH FOR SLIGHTLY WARMER MINS WITH WETTER GROUND. NEXT WX MAKER LOOKS TO ENTER THE PICTURE LATE TUESDAY. NEXT UPPER SYSTEM SLIDES ACROSS THE NRN ROCKIES AND DRAGS COLD FRONT INTO NWRN PANHANDLE BY 06Z WED. DEPENDING ON TIMING OF THIS FEATURE AND INSOLATION AHEAD OF IT WOULD HAVE TO THINK WITH RESIDUAL MOISTURE IN GOOD AMOUNTS STILL...TSRA CHCS SHOULD INCREASE AND HAVE TRENDED THE GRIDS TWD THAT. NO MAJOR LARGE SCALE CHANGES TO THE EXTENDED FCST OTHERWISE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY THROUGH 00Z SUN FOR ENTIRE CWA EXCEPT SHERIDAN COUNTY. && JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 AM CDT SAT JUN 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 516 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE MAIN HAZARDOUS WEATHER THREAT FOR TODAY AND TONIGHT...IS HEAVY RAINFALL. MANY AREAS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE RECEIVED 2 TO 5 INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS. WITH SATURATED GROUND IN PLACE AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN EXPECTED TODAY...FLOODING IS POSSIBLE OF CREEKS AND STREAMS THIS AFTERNOON AND TONIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA...WITH THE EXCEPTION OF SHERIDAN COUNTY FOR TODAY AND THIS EVENING. IN ADDITION TO FLOODING...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY...EAST OF A LINE FROM SPENCER...TO ERICSON. IN THESE AREAS...THE MAIN SEVERE WEATHER THREAT IS FROM LARGE HAIL. WEST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM SPENCER...TO ERICSON. ALSO...COOPERATIVE OBSERVERS ARE URGED TO PHONE IN RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. BUTTLER
The North Platte radar (KLNX), 118 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
19 hail, 3 tornado. Local standard time, as filed.
A weak tornado from a supercell thunderstorm was on the ground for about 4 miles. Several trained storm spotters and passersby on Interstate 80 saw the tornado. No damage occurred as the tornado moved across open rangeland.
A supercell thunderstorm spawned a weak tornado that made a brief touchdown over open rangeland.
The tornado made a brief touchdown over open rangeland.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyThe tornado archive for Nebraska, 2005Warnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454695, 5454696, 5454698, 5454697, 5454699, 5454700, 5454702, 5454701, 5454703, 5453208, 5453196, 5453197, 5453199, 5453198, 5453200, 5453201, 5453202, 5453206, 5453203, 5453204, 5453205, 5453207.